Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Trying to conceive. Have PCO, abnormal TSH level. Using metformin, thyroxine. Will I be okay?

Hi, Im tabi age 28, ttc 8 years having pco ,im using metmorfin 500 mg 2 tablets twice a day, but still serum insulin is my tsh is 5.23, for tht doc suggest me thyroxine . My last cycle was of 20 days only after using these medicine my periods r late last periods were on 8.2.2013, and now its 12.3.2013 still missed period with negative pragnancy testwhat should i do for this why this happening is this due to thyroxine?
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Tabi, one of the common problem in PCOD is irregular periods. Metformin is an antidiabetic drug used in PCOD to treat Insulin resistance. Metformin improves the action of insulin that is impaired. Many hormonal levels (Leutinizing hormone, Follicle stimulating hormone, Estrogen, progesterone, testosterone, Prolactin & Thyroxine) tend to be abnormal. Treatment will depend upon the symptoms. Low levels of thyroxine(hypothyroidism) causes irregular periods & infertility. Normal thyroid function is required for the maintanence of pregnancy & lactation. So the delay in periods is not due to thyroxine. Hypothyrooidism also results in decreased insulin secretion. You should continue to take thyroxine if your TSH levels are abnormal. It is only 35 days since you got your last periods. So please dont panic
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor